Thunderstorm Wind, Newton
- When
- June 3, 6:30 PM CST
- Where
- Newton County, 10 mi SSE of Call
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.483, -93.800
Trees and power lines were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees and power lines were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 3, 1:32 PM CST, 4 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 232 PM CDT TUE JUN 3 2003 IT APPEARS THAT OUR DRY MONSOON IS OVER. LEFT OVER CONVECTION WILL MEAN A SLIGHT CHANCE FOR TSTMS THIS EVENING. SUBTROPICAL JET BECOMING QUITE ACTIVE ACROSS MEXICO AND THE NORTHERN GULF OVER THE NEXT SEVERAL DAYS. FCST ETA SOUNDINGS SHOWING PERSISTENT K-INDICES IN THE 30S WITH PW WELL OVER 1.5 INCHES. BACKDOOR COLD FRONT PER GFS SLIPS SOUTH OF THE COAST TONIGHT AND REMAINS OVER THE NORTHERN GULF ON WEDNESDAY. THIS FRONT RETREATS AS A WARM FRONT THURSDAY OPENING UP THE GULF FOR GOOD MOISTURE WHILE SURFACE LOW PRESSURE DEVELOPS OVER THE LOWER RIO GRANDE VALLEY...INCREASING OUR MOIST FLOW OFF THE GULF. CAPPING WILL HOLD PCPN DOWN SOMEWHAT THURSDAY...HOWEVER WILL GO LIKELY ON POPS DUE TO GOOD SURFACE CONVERGENCE JUST TO OUR NORTH. WEEKEND LOOKS WET AS WELL WITH GFS BRINGING DEEPENING LOW PRESSURE INTO E TX AND LA...WITH A TRAILING COLD FRONT ON SUNDAY. EXTENDED MAINTAINS AT LEAST CLIMO POPS EARLY NEXT WEEK. DRIEST DAY COULD BE TUESDAY WITH BERMUDA RIDGE TRYING TO BUILD IN. .PRELIMINARY POINT TEMPS/POPS... KBPT 74 86 75 87 / 20 50 50 60 KLCH 75 86 74 87 / 20 50 50 60 KLFT 74 86 72 85 / 20 40 50 50 KAEX 69 81 71 83 / 20 50 50 50 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. SWEENEY
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-041000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 530 AM CDT TUE JUN 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE MIDDLE OF THE AFTERNOON HOURS ACROSS THE LAKES REGION OF SOUTHEAST TEXAS AND CENTRAL LOUISIANA. STORMS TODAY WILL MOVE TO THE SOUTHEAST PRODUCING NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES. SEVERE WEATHER IS NOT EXPECTED. HEAT INDICES WILL REACH INTO THE UPPER 90S. A BURN BAN HAS ALSO BEEN DECLARED IN HARDIN JEFFERSON AND ORANGE COUNTIES IN SOUTHEAST TEXAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. CHANCES FOR SHOWERS AND THUNDERSTORMS LOOK TO SHUT-OFF ON WEDNESDAY ONLY TO MOVE BACK INTO THE FORECAST ON THURSDAY. CHANCES INCREASE ON FRIDAY INTO SATURDAY AS AN OLD TROPICAL SYSTEM MOVES ACROSS MEXICO AND INTO THE GULF LIFTING MOISTURE INTO SOUTHEAST TEXAS AND LOUISIANA. THE UPDATED U.S. DROUGHT MONITOR NOW SHOWS THE ENTIRE AREA SOUTH OF THE RED RIVER IN A MODERATE DROUGHT. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER IS NOT EXPECTED TODAY OR TONIGHT. THE ASSISTANCE OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-032300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 320 PM CDT TUE JUN 3 2003 ...FUNNEL CLOUDS AND WATERSPOUTS POSSIBLE THIS AFTERNOON... AT 305 PM...FUNNEL CLOUDS HAVE BEEN SPOTTED IN JEFFERSON COUNTY SOUTH OF BEAUMONT NEAR THE SOUTHEAST TEXAS AIRPORT. LARGE FUNNEL CLOUDS WERE REPORTED BY LOCAL MEDIA AND LAW ENFORCEMENT. HOWEVER...THESE FUNNEL CLOUDS HAVE SINCE DISSIPATED BEFORE REACHING THE GROUND A MOIST TROPICAL AIRMASS AND RELATIVELY WEAK WINDS IN THE LOW TO MID LEVELS OF THE ATMOSPHERE ARE IN PLACE ACROSS THE AREA. UNDER THESE CONDITIONS...SHORT-LIVED FUNNEL CLOUDS AND WATERSPOUTS WILL BE POSSIBLE...THROUGH THE AFTERNOON HOURS...ALONG THE COASTAL PARISHES OF SOUTH-CENTRAL AND SOUTHWEST LOUISIANA...AS WELL AS THE COASTAL COUNTIES OF SOUTHEAST TEXAS...AND ADJACENT COASTAL WATERS. OFTEN... FUNNEL CLOUDS AND WATERSPOUTS FORM UNDER RAPIDLY DEVELOPING CUMULUS CLOUDS WHERE SEABREEZE AND RAIN COOLED BOUNDARIES...KNOWN AS OUTFLOW BOUNDARIES...COLLIDE. THESE FUNNEL CLOUDS CAN CAUSE DAMAGE IF THEY TOUCH DOWN. ALSO... WATERSPOUTS POSE A SERIOUS THREAT TO MARINERS AND CAN CAPSIZE A SMALL CRAFT. STAY TUNED TO NOAA WEATHER RADIO..COMMERCIAL TELEVISION OR RADIO FOR LATER STATEMENTS. ADDITIONAL WEATHER INFORMATION CAN ALSO BE OBTAINED THROUGH OUR HOME PAGE AT WWW.SRH.NOAA.GOV/LCH. RUA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0619 PM CDT TUE JUN 03 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM GILLIS LA 1.75 IN HAIL
06/03/03 CALCASIEU
0440 PM 8 N SIMMESPORT LA WIND DAMAGE
06/03/03 AVOYELLES SEVERAL TREES BLOWN DOWN.
THMThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367166.